Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 14, 2015, 6:36 PM CDT for Nacogdoches County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 14, 2015, 6:36 PM CDT (23:36 UTC)
- Expired
- May 14, 2015, 9:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
County Nacogdoches County, TX
The radar
The Shreveport radar (KSHV), 123 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 14, 7:17 PM CDT | FLASH FLOOD | Nacogdoches, TX | CAR STALLED IN WATER 200 BLOCK OF SOUTH FERDONIA IN NACOGDOCHES |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 706 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
756
WGUS54 KSHV 142336
FFWSHV
TXC347-150230-
/O.NEW.KSHV.FF.W.0023.150514T2336Z-150515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT THU MAY 14 2015
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NACOGDOCHES COUNTY IN EASTERN TEXAS...
* UNTIL 930 PM CDT
* AT 633 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
NACOGDOCHES...GARRISON...TRAWICK...WODEN...MARTINSVILLE...ETOILE...
DOUGLASS...SACUL...MELROSE...CUSHING...APPLEBY...OAK RIDGE...
LOONEYVILLE AND LILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. ACT QUICKLY TO PROTECT
YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
&&
LAT...LON 3137 9447 3138 9447 3141 9450 3140 9454
3144 9456 3143 9458 3145 9460 3144 9462
3146 9467 3145 9470 3150 9483 3181 9495
3184 9494 3184 9445 3180 9442 3177 9443
3176 9442 3134 9438
$$
061 follow-up statement
345
WGUS74 KSHV 150201
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CDT THU MAY 14 2015
TXC347-150204-
/O.CAN.KSHV.FF.W.0023.000000T0000Z-150515T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NACOGDOCHES TX-
901 PM CDT THU MAY 14 2015
...THE FLASH FLOOD WARNING FOR NACOGDOCHES COUNTY IS CANCELLED...
RAIN HAS ENDED AND FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER
EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO
HEED ANY ROAD CLOSURES AND AVOID ANY HIGH WATER.
LAT...LON 3137 9447 3138 9447 3141 9450 3140 9454
3144 9456 3143 9458 3145 9460 3144 9462
3146 9467 3145 9470 3150 9483 3181 9495
3184 9494 3184 9445 3180 9442 3177 9443
3176 9442 3134 9438
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 14, 3:16 PM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 14, 3:16 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 316 PM CDT THU MAY 14 2015 .DISCUSSION... WIDELY SCATTERED SHOWERS AND THE CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS BEFORE SUNDOWN. OUR SURFACE WINDS ARE SOUTH WITH A FEW GUSTS AND AIR IS IN THE MID 80S AT THIS HOUR. THE SHORT TERM HRRR AND NAM SHOW SOME ENHANCEMENT LATE DAY OVER E TX INTO NW LA BEFORE ENDING BY MID EVENING OR SO. HOWEVER...RIGHT NOW THE AIR ALOFT IN MUCH DRIER THAN THIS MORNING AND MUCH OF THE CU IS LOW TOPPED AND CAPPED WELL BELOW THE FREEZING LEVEL. SO WE WILL SEE WHAT CAN DEVELOP...BUT OVERALL IT LOOKS MUCH BETTER FOR DRYING AND DRAINING OVER THE NEXT FEW DAYS WITH WPC QPF ONLY A HALF INCH EAST TO INCH AND HALF WEST. THE SUB TROPICAL HIGHER HEIGHTS ALOFT ARE FORECAST BUILD AND EXTEND IN OVER THE GULF OF MEXICO THIS WEEKEND AND WILL DO WELL TO DEFLECT A REPEAT OF LAST WEEKEND. NOW IT DOES WEAKEN WITH APPROACHING (KEY WORD) COLD FRONTS AND UPPER TROUGHS EARLY TO MID WEEK WITH THE 5 TO 7 DAY TOTALS STILL VERY SIMILAR TO THE CURRENT WPC/HOME PAGE POSTED 3 TO 5 WEST AND MAINLY I-30 CORRIDOR AND 1 TO 2 EAST AND SOUTH. THIS ALSO BODES WELL WITH MANY CRESTS TO OCCUR IN THE NEXT FEW DAYS. OF COURSE THE RELEASES WILL KEEP US HIGHER WATER THAN NORMAL INTO JUNE. MEANWHILE...OUR TEMPERATURE OVER THE NEXT WEEK WILL FLUCTUATE LITTLE AND KEEP RIGHT AROUND THE AVERAGES FOR MID MAY. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 84 69 83 / 30 40 30 40 MLU 69 85 70 84 / 20 40 30 50 DEQ 67 81 67 82 / 20 40 40 50 TXK 68 82 69 82 / 20 40 40 50 ELD 68 83 69 82 / 20 40 40 50 TYR 69 82 69 84 / 20 40 20 50 GGG 69 82 69 84 / 30 50 20 50 LFK 71 84 71 87 / 20 50 20 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24
Hazardous weather outlook, May 14, 9:50 AM CDT, 8 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 950 AM CDT THU MAY 14 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-151500- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 950 AM CDT THU MAY 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE REGION THROUGHOUT TODAY AND TONIGHT...AS UPPER LEVEL DISTURBANCES INTERACT WITH A WARM FRONT. GIVEN THE RECENT RAINS...AREA RIVERS...STREAMS...AND CREEKS CONTINUE TO RUN HIGH. WHILE WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME...A FEW ISOLATED TROUBLE SPOTS CANNOT BE RULED OUT...ESPECIALLY UNDER HEAVIER DOWNPOURS OR WHERE PREVIOUS HEAVY RAINFALL HAS OCCURRED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SCATTERED THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE NEXT SEVEN DAYS...AS UPPER LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION. MUCH OF THIS WILL BE HIT OR MISS DAYTIME ACTIVITY... ALTHOUGH A STALLED FRONTAL BOUNDARY LATE SATURDAY INTO EARLY SUNDAY WILL ALLOW FOR HEAVIER RAINFALL AMOUNTS FOR AREAS OF THE INTERSTATE 30 CORRIDOR. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE...WHICH MAY CAUSE SOME SHORT TERM ISSUES WITH FLOODING. PERHAPS OF MORE CONCERN AT THIS TIME WILL BE THE POSSIBILITY OF CONTINUATION OR WORSENING OF HYDROLOGIC FLOODING ON AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Local storm report, May 14, 3:18 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
318 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG CENTER 31.79N 94.18W
05/11/2015 SHELBY TX NWS STORM SURVEY
NWS STORM SURVEY TEAM DETERMINED THAT STORM DAMAGE IN
CENTER TEXAS WAS CONSISTENT WITH THAT OF STRAIGHT LINE
WIND GUSTS TO NEAR 70 MPH. SCATTERED TREES WERE DOWNED
ON MAINLY THE WEST SIDE OF TOWN NEAR FM 138. 5 HOMES
SUFFERED MODERATE TO MAJOR DAMAGE FROM FALLEN TREES
EITHER UPROOTED OR SNAPPED.
&&
EVENT NUMBER SHV1500457
13Local storm report, May 14, 5:53 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
553 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL WHITEHOUSE 32.23N 95.22W
05/14/2015 E0.88 INCH SMITH TX TRAINED SPOTTER
&&
EVENT NUMBER SHV1500458
09Local storm report, May 14, 5:54 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
554 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HUNTINGTON 31.28N 94.58W
05/14/2015 E0.25 INCH ANGELINA TX BROADCAST MEDIA
&&
EVENT NUMBER SHV1500459
09Local storm report, May 14, 6:21 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 ESE TYLER 32.31N 95.27W
05/14/2015 E0.25 INCH SMITH TX AMATEUR RADIO
1/2 MILE NORTH OF SSE LOOP 323 AND HWY 110
&&
EVENT NUMBER SHV1500460
09Local storm report, May 14, 6:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
623 PM CDT THU MAY 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 2 ENE TYLER 32.35N 95.27W
05/14/2015 E0.75 INCH SMITH TX AMATEUR RADIO
NEAR THE INTERSECTION OF HWY 31 AND LOOP 323
&&
EVENT NUMBER SHV1500461
09Special weather statement, May 14, 6:25 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT THU MAY 14 2015
TXZ152-150015-
NACOGDOCHES TX-
625 PM CDT THU MAY 14 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NACOGDOCHES COUNTY UNTIL
715 PM CDT...
AT 623 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NACOGDOCHES...MOVING NORTH AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
NACOGDOCHES AROUND 705 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE OAK RIDGE...APPLEBY
AND LILBERT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER IN LOW LYING AND POOR DRAINAGE AREAS AND STRETS.
DO NOT DRIVE YOUR VEHICLE THROUGH HIGH WATER OVER ROADWAYS.
&&
LAT...LON 3142 9454 3143 9455 3143 9458 3145 9460
3144 9462 3146 9467 3145 9468 3148 9480
3149 9481 3149 9483 3174 9493 3174 9443
3140 9448
TIME...MOT...LOC 2323Z 180DEG 13KT 3152 9465
06The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 8:31 PM CDT | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 4 days |
| May 14, 12:44 PM CDT | River Flood Warning | SHV | Cass, Harrison, Marion | 48 hr |
| May 14, 12:52 PM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 68 hr |
| May 14, 6:02 PM CDT | Severe Thunderstorm Warning | SHV | Smith | 58 min |
| May 14, 6:06 PM CDT | Areal Flood Advisory | SHV | Cherokee, Smith | 3 hr |
| May 14, 6:25 PM CDT | Special Weather Statement | SHV | Nacogdoches | 50 min |
| May 14, 6:55 PM CDT | Special Weather Statement | SHV | Upshur | 50 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.